Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 1, 2012, 5:07 AM EDT for Nash County, North Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2012, 5:07 AM EDT (09:07 UTC)
- Expired
- Jul 1, 2012, 6:00 AM EDT
- In force
- 53 min
- Issued by
- NWS Raleigh, NC
County Nash County, NC
The radar
The Raleigh/Durham radar (KRAX), 74 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1490 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 2512 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
588
WWUS82 KRAH 010907
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
507 AM EDT SUN JUL 1 2012
NCZ010-011-026-027-011000-
FRANKLIN-HALIFAX-NASH-WARREN-
507 AM EDT SUN JUL 1 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN NASH...SOUTHERN
WARREN...SOUTHWESTERN HALIFAX AND NORTHERN FRANKLIN COUNTIES THROUGH
600 AM EDT...
AT 506 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF AFTON...OR ABOUT OVER HENDERSON...MOVING EAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AFTON...
CENTERVILLE...AVENTON...GLENVIEW.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 141 AND 154.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3622 7772 3615 7768 3615 7770 3611 7770
3603 7776 3597 7779 3620 7840 3624 7838
3623 7834 3630 7828 3635 7828
TIME...MOT...LOC 0906Z 291DEG 29KT 3628 7832
$$
MWSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:43 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 1, 3:43 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 343 AM EDT SUN JUL 1 2012 .SYNOPSIS... A STRONG UPPER LEVEL RIDGE WILL HOLD OVER THE SOUTHEAST STATES THROUGH MONDAY...RESULTING IN AN EXTENDED PERIOD OF ABNORMALLY HOT CONDITIONS OVER THE REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 315 AM... UNUSUAL AIR MASS CONTINUES OVER CENTRAL NORTH CAROLINA. MID LEVEL DRY ADIABATIC LAYER PERSISTS WITH MID LEVEL WINDS AROUND 35 KNOTS. DEWPOINTS BRIEFLY CRASHED TO THE MID 50S TONIGHT BEHIND THUNDERSTORM OUTFLOW BOUNDARIES... BUT ARE ALREADY RECOVERING... SIMILAR TO SATURDAY WHEN GREENSBORO WAS ABLE TO RETURN TO UPPER 60S DEWPOINTS IN THE AFTERNOON. CONVECTIVE TEMPERATURES ARE HIGH AND ONCE CURRENT SOUTH VIRGINIA STORMS EXIT TO THE EAST... CONVECTION SHOULD BE ISOLATED UNTIL MID TO LATE AFTERNOON. RAP MODEL DEWPOINT BOUNDARY WEST OF HIGHWAY ONE FOR LATE MORNING LOOKS GOOD. BEST RAIN CHANCES OF 40 PERCENT IN OUR EXTREME SOUTHEAST VICINITY OF FAYETTEVILLE AND GOLDSBORO... DROPPING TO 30 PERCENT NORTHEAST...AND SLIGHT CHANCES NORTHWEST BEHIND THE BOUNDARY. SOUTHEAST POPS MAY NEED TO BE DOUBLED. MLCAPE VALUES EASILY IN EXCESS OF 2500 AND DOWNDRAFT CAPE HIGH AS WELL. DAMAGING WINDS POSSIBLE ANYWHERE IN CENTRAL NORTH CAROLINA BY MID AFTERNOON... WITH CHANCES MIRRORING POPS. GOLF BALL HAIL IF STRONG UPDRAFT CORES DEVELOP... BUT DAMAGING WINDS EXPECTED TO BE THE PRIMARY THREAT. EXPECTING SIMILAR LOW LEVEL THICKNESS VALUES TO THE PAST COUPLE OF DAYS. CONVECTION TOO LATE TO BOTHER INSOLATION... AND ALTHOUGH MORE LOW CLOUDS EXPECTED THAN THE PAST COUPLE OF DAYS... DO NOT EXPECT ENOUGH CLOUDINESS EARLY IN THE AFTERNOON TO CRIMP HEATING. SIMILAR TEMPERATURES AND HEAT INDICES TO THE PAST COUPLE OF DAYS WITH TEMPERATURES MOSTLY 99 TO 105. CURRENT EXCESSIVE HEAT WARNING FOR TODAY WILL CONTINUE. MID LEVEL MOISTURE ON THE INCREASE TONIGHT WITH WEAK SURFACE TROUGH EXTENDING DOWN FROM THE NORTHEAST. CONVECTION POTENTIALLY INCREASED OVER THAT OF THE AFTERNOON FOR MOST AREAS AND COULD LAST DEEP INTO THE NIGHT. THE LOSS OF HEATING APPEARS TO BE MORE THAN COMPENSATED BY THE INSTABILITY OF ADDITIONAL MOISTURE IN THE AIR COLUMN. EXPECT THE SEVERE THREAT TO CONTINUE. COOL OUTFLOW BOUNDARIES WILL KNOCK SOME TEMPERATURES INTO THE UPPER 60S... WITH LOW TO MID 70S ELSEWHERE. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... AS OF 340 AM... MODELS CONSISTENT IN KEEPING SURFACE TROUGH OVER CENTRAL NORTH CAROLINA INTO MONDAY NIGHT... BUT WITH RISING PRESSURES... WHILE 850 MILLIBAR HEIGHTS RELATIVELY STATIC. THUS EXPECT LOW LEVEL THICKNESSES TO FALL AND TRIPLE DIGIT HIGH TEMPERATURES TO RETREAT SOUTH. HOWEVER SOME HIGH TEMPERATURES OVER 99 DEGREES STILL EXPECTED... MAINLY SOUTH... AND EAST OF INTERSTATE 95. WITH LOW 70S DEWPOINTS EXPECTED IN THE SOUTH... WILL RETAIN A EXCESSIVE HEAT WATCH FOR AREAS NEAR AND SOUTH OF GOLDSBORO TO WADESBORO. HEAT ADVISORIES MAY VERIFY ELSEWHERE ALONG AND EAST OF HIGHWAY ONE... BUT TOO FAR OUT IN TIME FOR ISSUANCE OF ADVISORIES. HIGH TEMPERATURES 98 TO 101. MID LEVEL LAPSE RATES BECOME LESS STEEP BUT INSTABILITY AND POTENTIAL ENERGY SIMILAR TO SUNDAY PERSIST. CONVECTIVE TRIGGER TEMPERATURES CONTINUE HIGH AND MOST CONVECTION SHOULD NOT FIRE UNTIL MID TO LATE AFTERNOON MONDAY. SEVERE THREAT WILL CONTINUE TO BE PRIMARILY DAMAGING DOWNBURST WINDS BUT STRENGTH MINIMALLY TRIMMED BY LESS SEVERE MID LEVEL LAPSE RATES AND REDUCED DOWNDRAFT CAPE. ONE INCH HAIL A LESSER THREAT. CONVECTION MOST LIKELY TO CONTINUE INTO THE NIGHT NEAR AND EAST OF THE SURFACE TROUGH... HIGHWAY ONE AND EAST. CONVECTION AND SEVERE THREAT MAY PERSIST TO SUNRISE WITH A LOW LEVEL JET DEVELOPING ONCE THE NEAR SURFACE INVERSION SETS UP. AMPLE MOISTURE ABOVE 10000 FEET TO SUSTAIN CONVECTION. 40 PERCENT CHANCES EAST AND 30 WEST. LOW LEVEL THICKNESSES FORECAST TO FALL TO NEAR 1425 METERS AT GREENSBORO BY SUNRISE TUESDAY. CLOUDS AND MOISTURE WILL INHIBIT COOLING. STRONG DOWNDRAFTS MAY SEND SOME READINGS INTO THE UPPER 60S... BUT LOW TO MID 70S FOR LOW TEMPERATURES WILL BE MORE COMMON. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 340 AM SUNDAY... MEDIUM RANGE GUIDANCE SUGGESTS A GENERAL NW FLOW ALOFT AROUND THE MID LEVEL RIDGE SITUATED OVER THE SOUTHEAST -- A PATTERN FAVORABLE FOR RIDGE-RIDING CONVECTIVE CLUSTERS THIS TIME OF YEAR -- WILL CONTINUE INTO THE MIDDLE OF THE WEEK. THIS PATTERN WILL BE FOLLOWED BY THE ESTABLISHMENT OF A WEAKNESS/SHEAR AXIS IN THE HOT MID LEVEL RIDGE...ENCOURAGED BY A TROUGH OFFSHORE THE PAC NW COAST THIS MORNING...BY THU INTO THE WEEKEND. BOTH PATTERNS SUGGEST PROBABILITY OF PRECIPITATION SHOULD BE AT OR ABOVE CLIMO - IN THE 20-30 PERCENT RANGE. CONSENSUS H85 TEMPS WITHIN A DEGREE OR TWO OF 20 SUGGESTS CONTINUED HOT CONDITIONS...WITH TEMPERATURES GENERALLY 92 TO 99 AND LOWER TO MIDDLE 70S EACH DAY AND NIGHT...RESPECTIVELY. && .AVIATION /08Z SUNDAY THROUGH THURSDAY/... AS OF 740 PM SATURDAY... VFR CONDITIONS ARE GENERALLY EXPECTED TO CONTINUE FOR THE 24 HOUR TAF PERIOD. HOWEVER... WE MAY SEE SOME OF THE SHOWER AND THUNDERSTORM ACTIVITY CURRENTLY ACROSS THE HIGHER TERRAIN MOVE INTO THE NORTHERN PIEDMONT. ANY OF THESE SHOWERS AND STORMS THAT DO MOVE INTO OUR AREA WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND HEAVY RAIN (SUB VFR CONDITIONS)... WITH SOME WIND GUSTS IN EXCESS OF 50 KTS POSSIBLE. CONFIDENCE OF THIS ACTIVITY MAKING IT INTO AT LEAST NORTHERN PORTIONS OF THE AREA IS STILL LOW TO MEDIUM. THUS... HAVE ONLY INCLUDED A TEMPO FOR SHOWERS AND WIND GUST TO 25 KTS AT KINT/KGSO... WHERE WE WILL HAVE THE BEST CHANCE OF SEEING THE CONVECTION MOVE INTO OUR AREA. IF THE ACTIVITY IS ABLE TO BECOME BETTER ORGANIZED THEN A LINE OF SHOWERS AND STORMS PRODUCING STRONG TO DAMAGING WINDS WILL BE POSSIBLE AT ALL CENTRAL NC TAF SITES THIS EVENING INTO THE EARLY MORNING HOURS OF SUNDAY. VFR CONDITIONS ARE GENERALLY EXPECTED ON SUNDAY INTO SUNDAY AFTERNOON. HOWEVER... CHANCES FOR SHOWERS AND STORMS ARE EXPECTED TO INCREASE LATE IN THE DAY. FOR NOW HAVE LEFT OUT MENTION OF ANY SHOWERS OR STORMS... GIVEN OVERALL CONFIDENCE IN OCCURRENCE AND RESULTANT COVERAGE. ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND GUSTY WINDS OF OVER 50 MPH. LOOKING BEYOND SUNDAY AFTERNOON/EARLY EVENING... THE RISK OF STORMS WILL CONTINUE THROUGH SUNDAY EVENING... ESPECIALLY AT RDU/RWI/FAY. STRONG GUSTY WINDS OVER 50 MPH IN AND NEAR STORMS ARE POSSIBLE. OTHERWISE... CONFIDENCE IS HIGH THAT VFR CONDITIONS WILL DOMINATE AREAWIDE THROUGH THURSDAY OUTSIDE OF ANY MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. && .CLIMATE... DAILY RECORD HIGHS AND YEAR THE RECORD WAS LAST SET: JULY 1 (SUNDAY)-- RDU: 99 (2005) GSO: 98 (1954) FAY: 104 (1959) JULY 2 (MONDAY)-- RDU: 101 (1954) GSO: 98 (1954) FAY: 106 (1931) ALL TIME RECORD HIGHS: RDU: 105 DEGREES (6/29/2012, 8/21/2007, 8/18/1988, 7/23/1952) GSO: 104 DEGREES (7/27/1914, 6/12/1914, 6/12/1912) FAY: 107 DEGREES (8/9/2007, 7/22/1932) && .RAH WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 11 PM EDT THIS EVENING FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR NCZ078-083>086-088-089. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...MWS AVIATION...BSD/HARTFIELD CLIMATE...
Hazardous weather outlook, Jul 1, 4:31 AM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 431 AM EDT SUN JUL 1 2012 NCZ083>086-088-089-020845- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 431 AM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE AFTERNOON INTO MONDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ078-020845- WAYNE- 431 AM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS INTO TONIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO MONDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>011-024>028-040>043-073>077-020845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE- HARNETT- 431 AM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO MONDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ021>023-038-039-020845- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 431 AM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO MONDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jul 1, 1:30 AM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
130 AM EDT SUN JUL 1 2012
NCZ038-039-073-074-010630-
DAVIDSON-MONTGOMERY-RANDOLPH-STANLY-
130 AM EDT SUN JUL 1 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RANDOLPH...
MONTGOMERY AND DAVIDSON COUNTIES THROUGH 230 AM EDT...
AT 129 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 11 MILES
WEST OF RICHFIELD...OR ABOUT 11 MILES NORTHEAST OF CONCORD...MOVING
EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RICHFIELD...NEW
LONDON...NEWSOM...BADIN...BADIN LAKE...ELDORADO...AND...NEW HOPE.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
IF ON OR NEAR BADIN OR HIGH ROCK LAKE...SEEK HARBOR AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES
FROM THE THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3551 8029 3551 8019 3555 8022 3558 8021
3566 8031 3567 8031 3568 8034 3569 8034
3571 8033 3572 7991 3548 7984 3528 7994
3539 8038
TIME...MOT...LOC 0529Z 272DEG 19KT 3550 8042
MWSSpecial weather statement, Jul 1, 2:55 AM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
255 AM EDT SUN JUL 1 2012
NCZ010-011-010745-
HALIFAX-WARREN-
255 AM EDT SUN JUL 1 2012
...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS WILL MOVE ACROSS
WARREN AND HALIFAX COUNTIES THROUGH 345 AM EDT...
AT 252 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE FROM JOHN H. KERR DAM TO CHASE CITY...OR
ALONG A LINE EXTENDING FROM 29 MILES NORTHEAST OF VIRGILINA TO 20
MILES NORTH OF HENDERSON...MOVING EAST AT 40 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WISE...MACON...LAKE
GASTON...LITTLETON.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 229 AND 233.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 168 AND 173.
IF ON OR NEAR LAKE GASTON...GET OFF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES
FROM THE THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3651 7788 3651 7781 3648 7776 3649 7764
3645 7762 3641 7754 3637 7754 3635 7758
3631 7756 3626 7760 3650 7832 3655 7832
3655 7790
TIME...MOT...LOC 0652Z 291DEG 34KT 3682 7835 3660 7839
MWSSpecial weather statement, Jul 1, 4:00 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
400 AM EDT SUN JUL 1 2012
NCZ007-008-010900-
GRANVILLE-PERSON-
400 AM EDT SUN JUL 1 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON AND GRANVILLE
COUNTIES THROUGH 500 AM EDT...
AT 400 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CONCORD...OR ABOUT 9 MILES SOUTHWEST OF TURBEVILLE...MOVING SOUTHEAST
AT 35 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROXBORO...AND...BETHEL
HILL...OAK HILL...BEREA...OXFORD.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 202 AND 206.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3655 7849 3652 7849 3646 7851 3624 7851
3617 7850 3614 7852 3642 7915 3654 7914
3655 7907
TIME...MOT...LOC 0800Z 295DEG 29KT 3649 7907
MWSSpecial weather statement, Jul 1, 4:06 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
406 AM EDT SUN JUL 1 2012
NCZ010-011-010900-
HALIFAX-WARREN-
406 AM EDT SUN JUL 1 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES
THROUGH 500 AM EDT...
AT 406 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ROSEMARY TO LITTLETON TO 6
MILES EAST OF AFTON...OR ALONG A LINE EXTENDING FROM ROANOKE RAPIDS
TO 14 MILES EAST OF WARRENTON TO 6 MILES SOUTHEAST OF WARRENTON...
MOVING EAST AT 35 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ARCOLA...AND...
AIRLIE...WELDON...AND...SOUTH WELDON...GLENVIEW...AND...HALIFAX...
ENFIELD...TILLERY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 154 AND 173.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3649 7764 3645 7762 3641 7754 3635 7758
3632 7757 3633 7744 3624 7737 3620 7737
3611 7760 3615 7768 3614 7772 3616 7774
3615 7789 3619 7792 3621 7811 3625 7814
3628 7830 3632 7828 3640 7799 3650 7780
TIME...MOT...LOC 0806Z 282DEG 29KT 3648 7765 3638 7786
3632 7807
MWSSpecial weather statement, Jul 1, 4:30 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
430 AM EDT SUN JUL 1 2012
NCZ009-010915-
VANCE-
430 AM EDT SUN JUL 1 2012
...THUNDERSTORMS WITH GUSTY WINDS WILL MOVE ACROSS VANCE COUNTY
THROUGH 515 AM EDT...
AT 429 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM KERR LAKE TO OAK HILL TO 5
MILES NORTHEAST OF ROXBORO...MOVING EAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...TUNGSTEN...
BULLOCKSVILLE...AND...KERR LAKE...MIDDLEBURG...AND...DABNEY...
HENDERSON...AND...SOUTH HENDERSON.
HAZARDS INCLUDE...
PEA-SIZED HAIL.
GUSTY WINDS UP TO 30 TO 40 MPH.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 209 AND 220.
STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3653 7832 3630 7828 3623 7834 3624 7838
3626 7851 3645 7851 3652 7849 3652 7847
3654 7844 3654 7832
TIME...MOT...LOC 0827Z 287DEG 25KT 3650 7868 3642 7869
3644 7888
MWSSpecial weather statement, Jul 1, 5:07 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
507 AM EDT SUN JUL 1 2012
NCZ010-011-026-027-011000-
FRANKLIN-HALIFAX-NASH-WARREN-
507 AM EDT SUN JUL 1 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN NASH...SOUTHERN
WARREN...SOUTHWESTERN HALIFAX AND NORTHERN FRANKLIN COUNTIES THROUGH
600 AM EDT...
AT 506 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF AFTON...OR ABOUT OVER HENDERSON...MOVING EAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AFTON...
CENTERVILLE...AVENTON...GLENVIEW.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 141 AND 154.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3622 7772 3615 7768 3615 7770 3611 7770
3603 7776 3597 7779 3620 7840 3624 7838
3623 7834 3630 7828 3635 7828
TIME...MOT...LOC 0906Z 291DEG 29KT 3628 7832
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:31 PM EDT | Special Weather Statement | RAH | Guilford | 59 min |
| Jun 30, 10:29 PM EDT | Special Weather Statement | RAH | Alamance | 46 min |
| Jun 30, 10:41 PM EDT | Special Weather Statement | RAH | Granville, Person | 64 min |
| Jun 30, 10:58 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 62 min |
| Jun 30, 11:40 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 32 min |
| Jul 1, 1:10 AM EDT | Special Weather Statement | RAH | Franklin, Nash, Vance, Warren | 65 min |
| Jul 1, 1:30 AM EDT | Special Weather Statement | RAH | Stanly | 60 min |
| Jul 1, 2:55 AM EDT | Special Weather Statement | RAH | Warren | 50 min |
| Jul 1, 4:00 AM EDT | Special Weather Statement | RAH | Granville, Person | 60 min |
| Jul 1, 4:06 AM EDT | Special Weather Statement | RAH | Halifax | 54 min |
| Jul 1, 4:30 AM EDT | Special Weather Statement | RAH | Vance | 45 min |
| Jul 1, 7:16 AM EDT | Special Weather Statement | RAH | Warren | 74 min |
| Jul 1, 11:03 AM EDT | Special Weather Statement | RAH | Forsyth | 3 hr |
| Jul 1, 12:30 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 60 min |
| Jul 1, 12:52 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 38 min |
| Jul 1, 1:41 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Granville, Guilford, Orange, Person and 1 more | 64 min |
| Jul 1, 2:12 PM EDT | Special Weather Statement | RAH | Richmond | 48 min |
| Jul 1, 2:15 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 45 min |
| Jul 1, 2:20 PM EDT | Special Weather Statement | RAH | Chatham, Lee, Orange, Wake | 55 min |
| Jul 1, 2:31 PM EDT | Special Weather Statement | RAH | Harnett | 44 min |
| Jul 1, 2:33 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake, Warren | 72 min |
| Jul 1, 2:37 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 21 min |
| Jul 1, 2:47 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 58 min |
| Jul 1, 2:54 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 66 min |
| Jul 1, 2:59 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond, Scotland | 61 min |
| Jul 1, 3:03 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 57 min |
| Jul 1, 3:16 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Wilson | 74 min |
| Jul 1, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 78 min |
| Jul 1, 3:44 PM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Sampson | 2 hr |
| Jul 1, 3:48 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 57 min |
| Jul 1, 3:55 PM EDT | Severe Thunderstorm Warning | RAH | Hoke | 35 min |
| Jul 1, 4:10 PM EDT | Areal Flood Advisory | RAH | Edgecombe | 66 min |
| Jul 1, 4:24 PM EDT | Tornado Warning | RAH | Sampson | 12 min |
| Jul 1, 4:42 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke, Sampson | 66 min |
| Jul 1, 4:59 PM EDT | Heat Advisory | RAH | Anson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 18 more | 22 hr |
| Jul 1, 6:37 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 68 min |
| Jul 1, 7:48 PM EDT | Special Weather Statement | RAH | Anson, Richmond, Scotland | 87 min |
| Jul 1, 7:52 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 38 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.